MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0, 81 CM LENGTH, 8F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0, 81 CM LENGTH, 8F; INTRODUCER, CATHETER
Model Number 407450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 08/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with abbott specifications and procedures.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Related manufacturer reference number: 3008452825-2020-00549.During a pulmonary vein isolation ablation procedure, access was made via the femoral vein and catheters were placed into the right atrium.A double transseptal access was performed to access the left atrium.Mapping of the left atrium was started with a non-abbott mapping catheter, but when attempting to map with the ablation catheter it was noted that the angle of the transseptal sites were not workable so another transseptal access was obtained.After the new transseptal puncture was performed with the abbott needle and introducer, the patient became hypotensive.Heparin was stopped, adrenaline was given, and cpr was performed.Cardiac echography and trans-esophageal echocardiogram showed no cardiac tamponade.The patient was stabilized and transfer to icu for monitoring.There were no performance issues with any abbott device.

Brand Name
SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0, 81 CM LENGTH, 8F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key10676741
Report Number3005334138-2020-00497
Device Sequence Number3449976
Product Code DYB
UDI-Device Identifier05414734205740
UDI-Public05414734205740
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number407450
Device Catalogue Number407450
Device Lot Number6750712
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK TRANSSEPTAL NEEDLE
Outcome Attributed to Adverse Event Required Intervention;